MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE - ULTRA-FINE¿; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE - ULTRA-FINE¿; PISTON SYRINGE
Model Number 928857
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: no samples were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.Date of event: unknown.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that the bd insulin syringe - ultra-fine¿ experienced a cannula that broke off.The following information was provided by the initial reporter: consumer reported that the needle broke off in the vial after drawing the insulin.She stated that she was removing the needle from the vial when the needle broke off.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval: yes returned to manufacturer on: 12-sep-2022.Investigation summary: customer returned (3) loose 0.5ml insulin syringes.The customer reported that the needle broke off in the vial after drawing insulin.The samples were examined, and it was observed that all 3 syringes featured a broken cannula.Microscopic examination of all 3 syringes revealed characteristics such as residual bends on the hub-end of the fractured cannula, and ovality (deformation from the normally circular cross section) ¿ removal of the epoxy made this evident.When viewed together these are all indicators of bending/re-straightening mode of failure.A review of the device history record was completed for batch# 1172392.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples and/or photo(s) received the investigation concluded: - confirmed: embecta was able to duplicate or confirm the customer¿s indicated failure (cannula broken) complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.The root cause for this issue is user related.The cannula was broken by the user after handling the syringe.Based on the above, no additional investigation and no capa/sa is required at this time.

Brand Name
BD INSULIN SYRINGE - ULTRA-FINE¿
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15272478
Report Number1920898-2022-00577
Device Sequence Number14922736
Product Code FMF
UDI-Device Identifier00311917025360
UDI-Public00311917025360
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2026
Device Model Number928857
Device Catalogue Number928857
Device Lot Number1172392
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown